Alert archive / Florida / River Flood Advisories in 2021
River Flood Advisory 1, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood advisory at Feb 19, 2021, 10:55 AM EST for Leon County, Liberty County, Wakulla County, Florida. It was in force for 5 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 19, 2021, 10:55 AM EST (15:55 UTC)
- Expired
- Feb 19, 2021, 3:47 PM EST
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Leon County, FL, Liberty County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 35 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ochlockonee River near Bloxham (SR 20) (BLXF1). The gauge peaked at 18.99 ft at Feb 19, 2021, 5:00 AM EST.
- Action stage
- 16 ft
- Minor stage
- 20 ft
- Moderate stage
- 23 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02330000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
332
WGUS82 KTAE 191555 RRB
FLSTAE
Flood Advisory
National Weather Service Tallahassee FL
1055 AM EST Fri Feb 19 2021
...The National Weather Service in Tallahassee has issued a Flood
Advisory for the following rivers in Florida...
Ochlockonee River near Bloxham (SR 20) affecting Wakulla, Liberty
and Leon Counties.
For the Ochlockonee River...including Thomasville (US 84), Concord
(CR 12), Havana (US 27), Bloxham (SR 20), Smith Creek (CR 366)...
elevated river levels are forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 500 AM EST.
&&
FLC073-077-129-201000-
/O.NEW.KTAE.FL.Y.0001.210219T1555Z-000000T0000Z/
/BLXF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1055 AM EST Fri Feb 19 2021
The National Weather Service in Tallahassee has issued a
* Flood Advisory for
the Ochlockonee River near Bloxham (SR 20).
* From this morning until further notice.
* At 10:15 AM EST Friday the stage was 19.0 feet.
* Action stage is 16.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will rise to 19.7 feet early Sunday
afternoon. It will then fall to 19.6 feet and begin rising again
early Monday morning. It will rise to 19.7 feet early Monday
afternoon. It will then fall again and remain below flood stage.
* Impact...At 20.0 feet, Water begins to flood the backyards of
homes at the end of Crooked Road in Leon County.
&&
LAT...LON 3039 8462 3028 8469 3021 8462 3018 8475
3030 8478 3039 8470
$$1 follow-up statement
536
WGUS82 KTAE 192047
FLSTAE
Flood Advisory
National Weather Service Tallahassee FL
347 PM EST Fri Feb 19 2021
...The Flood Advisory is cancelled for the following rivers in
Florida...
Ochlockonee River near Bloxham (SR 20) affecting Wakulla, Liberty
and Leon Counties.
FLC073-077-129-192200-
/O.CAN.KTAE.FL.Y.0001.000000T0000Z-210219T2047Z/
/BLXF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
347 PM EST Fri Feb 19 2021
...The Flood Advisory for the Ochlockonee River near Bloxham (SR 20)
has been cancelled...
The Flood Advisory is cancelled for
the Ochlockonee River near Bloxham (SR 20).
* At 2:15 PM EST Friday the stage was 19.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will rise to 19.7 feet early Sunday
afternoon. It will then fall to 19.6 feet and begin rising again
early Monday morning. It will rise to 19.7 feet early Monday
afternoon. It will then fall again and remain below flood stage.
&&
LAT...LON 3039 8462 3028 8469 3021 8462 3018 8475
3030 8478 3039 8470
$$What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood advisory went out at Feb 19, 10:00 AM EST, 55 minutes earlier.
Area forecast discussion, Feb 19, 10:00 AM EST, 55 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1000 AM EST Fri Feb 19 2021
.UPDATE...
The post frontal rain has already moved east of the I-75 corridor
of Southwest GA and out of all but the Southeast FL Big Bend as
drier air from the west advects in. Additional precip is likely
over the Southeast FL Big Bend today per latest radar trends over
the gulf, but the remainder of the region should remain dry, which
is supported by hi-res guidance. The only update was to trim PoPs
further southeast late this morning and early afternoon, confining
them to the Southeast FL Big Bend.
&&
.PREV DISCUSSION [647 AM EST]...
.NEAR TERM [Through Tonight]...
The final in a series of shortwaves will move through the eastern
CONUS trough and Southeast today. At the surface, a slow moving
front remains draped through the southeast Big Bend. As the
shortwave spreads synoptic ascent over the region expect along and
post-frontal rain to move eastward from the Flint and Apalachicola
basins through the southeast Big Bend. The heaviest rain will fall
across the SE Big Bend where deep layer forcing near the front is
greatest. On average, expect 0.50-1" of rain in this region with the
potential for localized heavier amounts up to 2 inches. While clouds
will also clear from west to east through the day, it will occur
several hours after rainfall comes to an end. Expect highs to range
from the low 50s in southeast Alabama, up to the low 60s near Cross
City, FL.
A CAA regime will drive temperatures down to near 30 degrees across
portions of SE Alabama/SW Georgia/FL Panhandle, and into at least
the upper 30s in the southeast Big Bend. Combined with the wind,
apparent temperatures should settle into the low 20s in the coldest
locations, and the low 30s further southeast.
.SHORT TERM [Saturday Through Sunday]...
In the upper levels, nearly zonal flow will be over the region with
a weak ridge building in on Sunday. At the surface, high pressure
will be over the region with a cool, dry air mass in place. POPs
will be near zero and skies will be sunny/clear. Highs will be in
the 50s on Saturday and 60s on Sunday.
.LONG TERM [Sunday Night Through Friday]...
In the upper levels, nearly zonal flow will be over the region until
a shortwave moves through on Monday evening. Nearly zonal flow will
return midweek. At the surface, southerly low level flow will return
Sunday night and another cold front will move through on Monday.
This weak cold front will likely be a dry frontal passage with only
a slight chance of rain forecast. Otherwise, this forecast period
will be dry. Highs will be in the 60s and lower 70s. Lows will be
mainly in the 40s.
.AVIATION...
[Through 12Z Saturday]
Light rain has moved east of our TAF sites, with IFR ceilings
remaining across the entire region. What is left of the rain will
continue to move out of the region with ceilings gradually
improving from west to east through the day. By late in the day,
skies should be clear region-wide. Expect winds to gust up to 20
knots through the day.
.MARINE...
Strong northerly winds will become moderate and northeasterly on
Saturday. A Small Craft Advisory is in effect until Saturday
morning. Moderate winds will be easterly on Sunday. Light rain will
move out of the region late this morning. Dry weather is expected
this weekend and next week.
.FIRE WEATHER...
Light to moderate rain will gradually move out of the region today.
The next several days are forecast to be much drier, though Red Flag
conditions are not expected.
.HYDROLOGY...
Most local rivers are rising and many are in action or flood stage.
The Apalachicola River near Blountstown is in flood stage. The
Ochlockonee River is in minor flood stage near Thomasville, Bloxham
and Havana and in moderate flood stage near Concord. The
Withlacoochee River is in flood stage near Valdosta, Quitman and
Foxborough. The Choctawhatchee River near Bruce will go into flood
stage late this morning.
The threat for heavy rain is over. Light rain will move out of the
region late this morning. Additional rainfall this morning will be
less than one half inch. Dry weather is expected this weekend and
next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 55 35 59 37 66 / 50 0 0 0 0
Panama City 54 36 59 41 64 / 10 0 0 0 0
Dothan 50 30 56 34 61 / 0 0 0 0 0
Albany 53 31 55 34 61 / 30 0 0 0 0
Valdosta 54 35 58 36 65 / 70 0 0 0 0
Cross City 63 37 62 38 69 / 80 0 0 0 0
Apalachicola 56 37 59 43 63 / 40 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory until 7 AM EST /6 AM CST/ Saturday for
Coastal Waters From Ochlockonee River to Apalachicola Fl
out to 20 Nm-Coastal waters from Mexico Beach to
Apalachicola FL out 20 NM-Coastal waters from Mexico Beach
to Okaloosa Walton County Line FL out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL
from 20 to 60 NM.
&&
UPDATE...LF
NEAR TERM...Harrigan
SHORT TERM...McD
LONG TERM...McD
AVIATION...Harrigan
MARINE...McD
FIRE WEATHER...Harrigan
HYDROLOGY...McDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 9:37 PM EST | River Flood Warning | TAE | Walton, Washington | 4 days |
| Feb 19, 10:59 AM EST | River Flood Warning | TAE | Hamilton, Madison | 3 hr |
Nearby
River Flood Advisories in Florida, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.